MAUDE Adverse Event Report: PENUMBRA, INC. ARTEMIS NEURO EVACUATION DEVICE; GWG

PENUMBRA, INC. ARTEMIS NEURO EVACUATION DEVICE; GWG
Model Number AP28-A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Seizures (2063); Tissue Damage (2104); Brain Injury (2219)
Date of Event 03/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.From the information provided, there is no indication that there was any device malfunction, non conformance, or misuse that contributed to the reported event.Potential adverse events in the labeling with the artemis neuro evacuation device include, but are not limited to, seizures, decreased consciousness, re-bleeding, thromboembolic events, including death.Therefore, it was determined that the reported adverse events were anticipated complications.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
On (b)(6) 2020, the patient underwent a thrombectomy procedure to treat an intracerebral hemorrhage (ich) using an artemis neuro evacuation device (artemis).There were no reported procedural complications.On (b)(6) 2020, the patient was discharged to a rehabilitation facility.On (b)(6) 2020, the patient was noticed to begin experiencing seizure-like activity.The patient¿s eyes would roll back, their body would shake, and the patient would take several deep breaths.These symptoms would last for a few seconds before resolving and would reoccur every thirty minutes.On (b)(6) 2020, while undergoing physical therapy, these symptoms were noticed to reoccur every two minutes.The patient would clamp their eyes shut.Upon opening their eyes, the patient¿s eyes would roll back.It was unknown if the patient was experiencing seizures or if the patient was having pulmonary embolism.On (b)(6) 2020, the patient was sent to the emergency room regarding these symptoms for further evaluation and treatment; subsequently, the patient was hospitalized.Computed tomography (ct) scans for the brain and chest, an electroencephalogram (eeg) and ventilation-perfusion scan of the lung were performed.On a ct scan, it showed the patient had new encephalomalacia in the left insular cortex.The patient was then treated with medication and underwent another medical procedure for the seizure-like activity.No action was taken for the encephalomalacia.As of (b)(6) 2020, the seizure-like activity and encephalomalacia are ongoing.The seizure-like activity and encephalomalacia were adjudicated to be serious adverse events with a definite relationship to the artemis and the index procedure.
 
Event or Problem Description
On (b)(6) 2020, the patient underwent a thrombectomy procedure to treat an intracerebral hemorrhage (ich) using an artemis neuro evacuation device (artemis).There were no reported procedural complications.On (b)(6) 2020, the patient was discharged to a rehabilitation facility.On (b)(6) 2020, the patient was noticed to begin experiencing seizure-like activity.The patient¿s eyes would roll back, their body would shake, and the patient would take several deep breaths.These symptoms would last for a few seconds before resolving and would reoccur every thirty minutes.On (b)(6) 2020, while undergoing physical therapy, these symptoms were noticed to reoccur every two minutes.The patient would clamp their eyes shut.Upon opening their eyes, the patient¿s eyes would roll back.It was unknown if the patient was experiencing seizures or if the patient was having pulmonary embolism.On (b)(6) 2020, the patient was sent to the emergency room regarding these symptoms for further evaluation and treatment; subsequently, the patient was hospitalized.Computed tomography (ct) scans for the brain and chest, an electroencephalogram (eeg) and ventilation-perfusion scan of the lung were performed.On a ct scan, it showed the patient had new encephalomalacia in the left insular cortex.The patient was then treated with medication and underwent another medical procedure for the seizure-like activity.No action was taken for the encephalomalacia.As of (b)(6) 2020, the seizure-like activity and encephalomalacia are ongoing.The seizure-like activity and encephalomalacia were adjudicated to be serious adverse events with a relationship to the artemis and the index procedure.
 
Additional Manufacturer Narrative
Please note that the following section has been updated based on additional information provided by the penumbra clinical team on (b)(6) 2020: section b.Box 5.Describe event or problem h3 other text: placeholder.
 
Additional Manufacturer Narrative
Please note that the following section has been updated based on additional information provided by the penumbra clinical team on 16-dec-2020: section b.Box 5.Describe event or problem.
 
Event or Problem Description
On (b)(6) 2020, the patient underwent a thrombectomy procedure to treat an intracerebral hemorrhage (ich) using an artemis neuro evacuation device (artemis).There were no reported procedural complications.On (b)(6) 2020, the patient was discharged to a rehabilitation facility.On (b)(6) 2020, the patient was noticed to begin experiencing seizure-like activity.The patient¿s eyes would roll back, their body would shake, and the patient would take several deep breaths.These symptoms would last for a few seconds before resolving and would reoccur every thirty minutes.On (b)(6) 2020, while undergoing physical therapy, these symptoms were noticed to reoccur every two minutes.The patient would clamp their eyes shut.Upon opening their eyes, the patient¿s eyes would roll back.It was unknown if the patient was experiencing seizures or if the patient was having pulmonary embolism.On (b)(6) 2020, the patient was sent to the emergency room regarding these symptoms for further evaluation and treatment; subsequently, the patient was hospitalized.Computed tomography (ct) scans for the brain and chest, an electroencephalogram (eeg) and ventilation-perfusion scan of the lung were performed.On a ct scan, it showed the patient had new encephalomalacia in the left insular cortex.The patient was then treated with medication and underwent another medical procedure for the seizure-like activity.No action was taken for the encephalomalacia.As of (b)(6) 2020, the seizure-like activity and encephalomalacia are ongoing.On (b)(6) 2020, the encephalomalacia was determined to be part of the evolution of the ich and not an adverse event.The seizure-like activity was adjudicated to be a serious adverse event with a relationship to the artemis and the index procedure.

Brand Name
ARTEMIS NEURO EVACUATION DEVICE
Common Device Name
GWG
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key10040873
Report Number3005168196-2020-00638
Device Sequence Number2813343
Product Code GWG
UDI-Device Identifier00814548017877
UDI-Public00814548017877
Combination Product (Y/N)Y
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K171332
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/14/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/13/2020
Device Model NumberAP28-A
Device Catalogue NumberAP28
Device Lot NumberS10002
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/14/2020
Supplement Date Received by Manufacturer09/14/2020
12/16/2020
12/16/2020
Initial Report FDA Received Date05/08/2020
Supplement Report FDA Received Date11/09/2020
01/13/2021
02/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/14/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Other;
Patient Age70 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005